question-icon

Do you know why collagen is creating the abnormal heart rhythms?

default
Posted on Wed, 25 Jul 2018
Question: I was taking hydrolyzed collagen peptides for leaky gut. Soon after I started taking it I started having severe A-Fib episodes. I did not realized the connection until one month into it and 4 more episodes of A-Fib. Since I stopped taking the collagen I did not have any more episodes. Do you know why collagen is creating the abnormal heart rhythms?
doctor
Answered by Dr. Ilir Sharka (28 minutes later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that this is not a common adverse effect of hydrolyzed collagen.

But, sometimes this supplement can lead to an allergic reaction and intolerance, which may trigger cardiac arrhythmia in susceptible persons.

Its content are peptides and amino-acids, which do not have any adverse effects on the heart muscle.

An allergic reaction is the main reason, which leads to increased heart rate and cardiac arrhythmia in susceptible persons.

Hope to have clarified some of your uncertainties!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 8056 Questions

premium_optimized

The User accepted the expert's answer

Share on
Do you know why collagen is creating the abnormal heart rhythms?

Brief Answer: I would explain as follows: Detailed Answer: Hello! Welcome and thank you for asking on HCM! Regarding your concern, I would explain that this is not a common adverse effect of hydrolyzed collagen. But, sometimes this supplement can lead to an allergic reaction and intolerance, which may trigger cardiac arrhythmia in susceptible persons. Its content are peptides and amino-acids, which do not have any adverse effects on the heart muscle. An allergic reaction is the main reason, which leads to increased heart rate and cardiac arrhythmia in susceptible persons. Hope to have clarified some of your uncertainties! Kind regards, Dr. Iliri